Indiana, 2011

Tornado and Hail in Indiana, April 22 to 23, 2011

April 22 to 23, 2011 · NWS IND · 3 events in 3 counties and zones

Scattered showers and thunderstorms increased in coverage as they pushed into central Indiana during the early morning hours of April the 23rd. Isolated hail, thunderstorm wind, and tornado reports were received as the storms progressed across the forecast area.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$70,000
Crop damage
None recorded
Events
3

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS IND wrote it up.

Scattered showers and thunderstorms increased in coverage as they pushed into central Indiana during the early morning hours of April the 23rd. Isolated hail, thunderstorm wind, and tornado reports were received as the storms progressed across the forecast area. The EF-0 tornado struck 2 miles north of Seymour in Jackson County.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Indianapolis, IN wrote its last area forecast discussion before the first event at Apr 22, 7:50 PM EST, 3 hours 23 minutes earlier.

Area forecast discussion, Apr 22, 7:50 PM EST, 3 hours 23 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
850 PM EDT FRI APR 22 2011

.UPDATE...
NEAR TERM FOR THE REST OF TONIGHT HAS BEEN UPDATED BELOW.

&&

.SYNOPSIS...
A LOW PRESSURE SYSTEM IS EXPECTED TO PASS ACROSS THE SOUTHERN GREAT
LAKES TONIGHT...DRAGGING A COLD FRONT THROUGH THE FORECAST AREA.
THIS FRONT IS EXPECTED TO STALL OUT NEAR THE OHIO RIVER ON SATURDAY.
OCCASIONAL DISTURBANCES WILL CAUSE THIS FRONT TO MEANDER ACROSS THE
AREA INTO EARLY NEXT WEEK. A SIGNIFICANT LOW PRESSURE SYSTEM MAY
MOVE THROUGH THE AREA AROUND THE MIDDLE OF NEXT WEEK. IN THE WAKE OF
THIS SYSTEM...HIGH PRESSURE WILL BUILD IN TOWARDS THE END OF NEXT
WEEK.

&&

.NEAR TERM /REST OF TONIGHT/...
THERE HAS BEEN A TEMPORARY LULL IN THUNDERSTORMS LAST FEW HOURS
AFTER LARGE THUNDERSTORM COMPLEX HAS MOVED ON TO THE EAST.
THUNDERSTORMS WILL INCREASE NEXT FEW HOURS AS ISENTROPIC LIFT
OCCURRING ACROSS OUR REGION CAUSING SOME DEVELOPMENT AND ANOTHER
WAVE OF STRONG THUNDERSTORMS APPROACH FROM THE THE MISSISSIPPI RIVER.

THE QUESTION IS HOW MUCH TO PLAY UP THUNDERSTORMS.  LAPS SHOW
SURFACE BOUND CAPES OF 1200-1600 J/KG ACROSS SOUTHWEST INDIANA AND
WITH NEAR ZERO FARTHER NORTH.  RUC SHOWS INCREASING INSTABILITY
ACROSS OUR ENTIRE REGION BY 06Z WITH CAPES OF 1600-2300 J/KG.  THIS
SEEMS WAY OVERDONE BUT MODERATE ELEVATED INSTABILITY LIKELY.  RAPID
REFRESH INDICATES THUNDERSTORMS BECOMING MORE NUMEROUS FROM 02Z-05Z
AND THEN BEING PRIMARILY SOUTH OF OUR REGION AFTER THAT TIME. SINCE
THUNDERSTORM COVERAGE NOT AS MUCH AS PREVIOUSLY FORECASTED WILL BACK
OFF POPS A LITTLE OVERNIGHT.

WILL ALSO CUT BACK RAIN AMOUNTS SOME MOST AREAS...ESPECIALLY CENTRAL
AND NORTH PER RADAR LOOPS...RAPID REFRESH AND NEW HPC NUMBERS.
SINCE MANY STREAMS ALREADY FLOODING WILL LEAVE FLOOD WATCH HEADLINE
AS IS FOR NOW.

TEMPERATURES NEAR STEADY MOST AREAS OVERNIGHT AS WARM ADVECTION
CONTINUES MOST OF THE NIGHT.

&&

.SHORT TERM /SATURDAY THROUGH MONDAY/...
UNSETTLED WEATHER PATTERN EXPECTED TO CONTINUE THROUGH THE SHORT
TERM. BROAD SOUTHWESTERLY UPPER FLOW EXPECTED ACROSS THE
AREA...ALONG WITH THE POTENTIAL FOR PERIODIC EMBEDDED DISTURBANCES
EJECTING OUT FROM A SLOWLY PROGRESSIVE LONG WAVE TROUGH MOVING
THROUGH THE WESTERN PARTS OF THE COUNTRY. THESE DISTURBANCES WILL
INTERACT WITH A STALLED OUT FRONTAL SYSTEM TO BRING PERIODS OF
RAINFALL TO THE AREA THROUGH MUCH OF THE SHORT TERM. MODELS IN
GOOD AGREEMENT WITH THE MAIN DETAILS OF THE FORECAST. FORECAST
FOCUS CENTERS ON POPS.

TOUGH TO TIME THE INDIVIDUAL DISTURBANCES THAT WILL BE AFFECTING THE
AREA OVER THE NEXT FEW DAYS...BUT THINK OVERALL THE PRECIPITATION
CHANCES WILL GRADUALLY GET HIGHER AS TIME GOES BY DUE TO THE
APPROACH OF THE LONG WAVE TROUGH. PRECIPITABLE WATERS EXPECTED TO
REMAIN AT 150-200% OF NORMAL INTO EARLY NEXT WEEK...SO THERE WILL BE
A PROLONGED HEAVY RAIN THREAT ACROSS THE AREA...WITH EACH
DISTURBANCE CAPABLE OF PRODUCING HEAVY RAINFALL. WILL GO WITH CHANCE
POPS ON SATURDAY...AND GRADUALLY INCREASE THEM INTO THE LIKELY
CATEGORY FROM SOUTH TO NORTH STARTING SATURDAY NIGHT. WILL LET THE
CURRENT FLOOD WATCH CONTINUE AS IS...BUT THIS WATCH MAY NEED TO BE
EXTENDED IN TIME LATER AS TIMING OF INDIVIDUAL DISTURBANCES BECOMES
CLEARER.

LOW LEVEL THICKNESSES SUGGEST THE GFS MOS HIGHS FOR SATURDAY AND
SUNDAY MAY BE ON THE WARM SIDE...ESPECIALLY IN THE NORTH. WILL NUDGE
DOWN THE GUIDANCE A FEW DEGREES AS A RESULT. GFS MOS LOWS THROUGH
THE PERIOD LOOKS REASONABLE AT THIS TIME.

&&

.LONG TERM /MONDAY NIGHT THROUGH NEXT FRIDAY/...
ENSEMBLE DATA SUGGEST DEEP LONG WAVE TROUGH LOCATED OVER THE
PLAINS AT THE BEGINNING OF THE LONG TERM...WILL PUSH THROUGH THE
LOCAL AREA AROUND WEDNESDAY OR THURSDAY...AND EVENTUALLY TOWARDS
THE EAST COAST BY NEXT FRIDAY. POTENTIAL FOR PERIODIC DISTURBANCES
TO EJECT OUT OF LONG WAVE TROUGH WILL KEEP PRECIPITATION CHANCES
RATHER HIGH THROUGHOUT MOST OF THE LONG TERM. POTENTIAL FOR A
SIGNIFICANT STORM SYSTEM OVER THE MIDWEST TOWARDS THE MIDDLE OF
NEXT WEEK AS BULK OF LONG WAVE TROUGH PUSHES THROUGH. WILL KEEP
POPS GOING THROUGH THURSDAY. MAJORITY OF ENSEMBLES SUGGEST TROUGH
SHOULD BE FAR ENOUGH EAST OF THE LOCAL AREA BY NEXT FRIDAY TO GO
DRY AND WILL GO THAT ROUTE FOR NOW...ALTHOUGH A FEW ENSEMBLES
SUGGEST SOME QPF POSSIBLE EVEN ON FRIDAY.

&&

.AVIATION.../DISCUSSION FOR 230000Z TAFS/...

VARIABLE FLYING CONDITIONS THIS EVENING POSSIBLY RANGING FROM VFR
DOWN TO IFR AT TIMES. A BRIEF BREAK IN THUNDERSTORMS WILL OCCUR BUT
ANOTHER ROUND SHOULD MOVE ACROSS THE AREA BY 06Z. EXPECT VFR
CONDITIONS TO RETURN TO THE AREA BY SATURDAY MORNING.

WITH THE VARIABILITY EXPECTED...CONFIDENCE IS LOW IN THE FORECAST.

A WARM FRONT WILL EVENTUALLY LIFT NORTH INTO CENTRAL INDIANA THIS
EVENING AS THE ATMOSPHERE RECOVERS FROM THE EARLIER CONVECTION. IF
THE FRONT MAKES IT NORTH OF A SITE...TEMPORARY LOW VFR CONDITIONS
SHOULD RETURN. MORE STORMS AHEAD OF A COLD FRONT SHOULD MOVE THROUGH
BY 06Z WITH IFR CONDITIONS IN THESE STORMS.

BEHIND THE FRONT HAVE FORECAST MVFR CONDITIONS OVERNIGHT...BUT
CONDITIONS MAY BE BETTER THAN THIS. WILL WATCH HOW THINGS DEVELOP.
ON SATURDAY THE FRONT WILL BE SOUTH OF THE SITES ALLOWING VFR AND
DRY CONDITIONS FOR MUCH OF THE DAY. THE FRONT WILL RETURN NORTH
BRINGING A CHANCE OF SHOWERS AND STORMS AS WELL AS MVFR CONDITIONS
LATE IN THE PERIOD.

&&

.IND WATCHES/WARNINGS/ADVISORIES...
FLOOD WATCH THROUGH SATURDAY AFTERNOON FOR INZ021-028>031-
035>049-051>057-060>065-067>072.

&&

SYNOPSIS...JAS
NEAR TERM...JH
SHORT TERM...JAS
LONG TERM....JAS
AVIATION...50
Hazardous weather outlook, Apr 22, 10:26 AM EST, 12 hours 47 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
1126 AM EDT FRI APR 22 2011

INZ021-028>031-035>038-043-044-231000-
CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-FOUNTAIN-MONTGOMERY-
BOONE-TIPTON-VERMILLION-PARKE-
1126 AM EDT FRI APR 22 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

A FLOOD WATCH IS IN EFFECT TODAY THROUGH 6 PM EDT SATURDAY.
ADDITIONAL THUNDERSTORMS WITH HEAVY RAIN OVER ALREADY SATURATED
GROUND MAY RESULT IN FLOODING. ONE TO LOCALLY TWO INCHES OF
RAINFALL IS POSSIBLE BY DAYBREAK SATURDAY.

THUNDERSTORMS WILL EXPAND INTO THE AREA THIS AFTERNOON AND
CONTINUE INTO TONIGHT. SOME THUNDERSTORMS MAY BE SEVERE LATER THIS
AFTERNOON AND EVENING...WITH DAMAGING WINDS AND LARGE HAIL AS THE
MAIN THREATS. A FEW TORNADOES WILL ALSO BE POSSIBLE. DEADLY CLOUD-
TO-GROUND LIGHTNING IS ALSO EXPECTED. THE GREATEST POTENTIAL FOR
SEVERE WEATHER WILL EXIST FROM MID AFTERNOON THROUGH MIDNIGHT.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

A FLOOD WATCH IS IN EFFECT THROUGH SATURDAY AFTERNOON. MORE
THUNDERSTORMS ARE EXPECTED OVER THE WEEKEND AND THROUGH THE MIDDLE
OF NEXT WEEK AS THE FRONTAL BOUNDARY REMAINS ACROSS THE OHIO VALLEY.
REPEATED CHANCES FOR HEAVY RAINFALL WILL EXIST THROUGH THURSDAY
WITH THE SATURATED GROUND...ADDITIONAL RAINFALL MAY EXACERBATE
FLOODING. IT IS TOO SOON TO DETERMINE IF THESE STORMS WILL BE
SEVERE. LIGHTNING IS A THREAT WITH ANY THUNDERSTORM.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND TONIGHT.

&&

MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND
CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL
LOWERCASE)

INZ039>042-045>049-051>057-231000-
HAMILTON-MADISON-DELAWARE-RANDOLPH-PUTNAM-HENDRICKS-MARION-
HANCOCK-HENRY-VIGO-CLAY-OWEN-MORGAN-JOHNSON-SHELBY-RUSH-
1126 AM EDT FRI APR 22 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

A FLOOD WATCH IS IN EFFECT TODAY THROUGH 6 PM EDT SATURDAY.
ADDITIONAL THUNDERSTORMS WITH HEAVY RAIN OVER ALREADY SATURATED
GROUND MAY RESULT IN FLOODING. ONE TO LOCALLY TWO INCHES OF
RAINFALL IS POSSIBLE BY DAYBREAK SATURDAY.

THUNDERSTORMS WILL EXPAND INTO THE AREA THIS AFTERNOON AND
CONTINUE INTO TONIGHT. SOME THUNDERSTORMS MAY BE SEVERE LATER THIS
AFTERNOON AND TONIGHT...WITH DAMAGING WINDS AND LARGE HAIL AS THE
MAIN THREATS. A FEW TORNADOES WILL ALSO BE POSSIBLE. DEADLY CLOUD-
TO-GROUND LIGHTNING IS ALSO EXPECTED. THE GREATEST POTENTIAL FOR
SEVERE WEATHER WILL EXIST FROM MID AFTERNOON THROUGH DAYBREAK
SATURDAY MORNING.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

A FLOOD WATCH IS IN EFFECT THROUGH SATURDAY AFTERNOON. MORE
THUNDERSTORMS ARE EXPECTED OVER THE WEEKEND AND THROUGH THE MIDDLE
OF NEXT WEEK AS THE FRONTAL BOUNDARY REMAINS ACROSS THE OHIO VALLEY.
REPEATED CHANCES FOR HEAVY RAINFALL WILL EXIST THROUGH THURSDAY
WITH THE SATURATED GROUND...ADDITIONAL RAINFALL MAY EXACERBATE
FLOODING. IT IS TOO SOON TO DETERMINE IF THESE STORMS WILL BE
SEVERE. LIGHTNING IS A THREAT WITH ANY THUNDERSTORM.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND TONIGHT.

&&

MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND
CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL
LOWERCASE)

INZ060>065-067>072-231000-
SULLIVAN-GREENE-MONROE-BROWN-BARTHOLOMEW-DECATUR-KNOX-DAVIESS-
MARTIN-LAWRENCE-JACKSON-JENNINGS-
1126 AM EDT FRI APR 22 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

A FLOOD WATCH IS IN EFFECT TODAY THROUGH 6 PM EDT SATURDAY.
ADDITIONAL THUNDERSTORMS WITH HEAVY RAIN OVER ALREADY SATURATED
GROUND MAY RESULT IN FLOODING. ONE TO LOCALLY THREE INCHES OF
RAINFALL IS POSSIBLE BY DAYBREAK SATURDAY.

THUNDERSTORMS WILL EXPAND INTO THE AREA THIS AFTERNOON AND
CONTINUE INTO TONIGHT. SOME THUNDERSTORMS MAY BE SEVERE THIS
AFTERNOON AND TONIGHT...WITH DAMAGING WINDS AND LARGE HAIL AS THE
MAIN THREATS. A FEW TORNADOES WILL ALSO BE POSSIBLE. DEADLY CLOUD-
TO-GROUND LIGHTNING IS ALSO EXPECTED. THE GREATEST POTENTIAL FOR
SEVERE WEATHER WILL EXIST FROM EARLY AFTERNOON THROUGH DAYBREAK
SATURDAY MORNING.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

A FLOOD WATCH IS IN EFFECT THROUGH SATURDAY AFTERNOON. MORE
THUNDERSTORMS ARE EXPECTED OVER THE WEEKEND AND THROUGH THE MIDDLE
OF NEXT WEEK AS THE FRONTAL BOUNDARY REMAINS ACROSS THE OHIO
VALLEY. REPEATED CHANCES FOR HEAVY RAINFALL WILL EXIST THROUGH
THURSDAY WITH THE SATURATED GROUND...ADDITIONAL RAINFALL MAY
EXACERBATE FLOODING. IT IS TOO SOON TO DETERMINE IF THESE STORMS
WILL BE SEVERE. LIGHTNING IS A THREAT WITH ANY THUNDERSTORM.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND TONIGHT.

&&

MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND
CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL
LOWERCASE)

RYAN

In the hours before

Special weather statement, Apr 22, 10:00 PM EST, 1 hour 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
1100 PM EDT FRI APR 22 2011

INZ061-067>069-230330-
DAVIESS-GREENE-KNOX-MARTIN-
1100 PM EDT FRI APR 22 2011

...STRONG THUNDERSTORM ADVISORY FOR NORTHERN DAVIESS...NORTHERN
MARTIN...NORTHEASTERN KNOX AND SOUTHEASTERN GREENE COUNTIES UNTIL
1130 PM EDT...

AT 1058 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM 8 MILES NORTH OF WASHINGTON...OR 19 MILES EAST
OF VINCENNES...MOVING NORTHEAST AT 45 MPH.

HAIL UP TO THE SIZE OF NICKELS IS EXPECTED WITH THIS STORM...ALONG
WITH HEAVY RAIN.

THIS STORM WILL BE NEAR...
ELNORA AROUND 1110 PM EDT...
ODON AND NEWBERRY AROUND 1115 PM EDT...
CRANE AND BURNS CITY AROUND 1120 PM EDT...
OWENSBURG AROUND 1130 PM EDT...

THIS STORM MAY INTENSIFY....AND A TORNADO WATCH IS IN EFFECT FOR
MUCH OF THIS AREA. BE CERTAIN TO MONITOR LOCAL RADIO AND TV
STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS....FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.

&&

LAT...LON 3885 8729 3900 8694 3895 8671 3887 8670
      3883 8670 3866 8724
TIME...MOT...LOC 0300Z 247DEG 40KT 3879 8716

50
Special weather statement, Apr 22, 10:33 PM EST, 40 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
1133 PM EDT FRI APR 22 2011

INZ054-055-062>064-230400-
BARTHOLOMEW-BROWN-JOHNSON-MONROE-MORGAN-
1133 PM EDT FRI APR 22 2011

...STRONG THUNDERSTORM ADVISORY FOR NORTHERN MONROE...NORTHERN
BROWN...NORTHWESTERN BARTHOLOMEW...SOUTHEASTERN MORGAN AND
SOUTHWESTERN JOHNSON COUNTIES UNTIL MIDNIGHT EDT...

AT 1125 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM 6 MILES WEST OF BLOOMINGTON...MOVING NORTHEAST
AT 60 MPH.

HAIL UP TO ONE-HALF INCH IN DIAMETER IS EXPECTED WITH THIS STORM.

THIS STORM WILL BE NEAR...
LAKE LEMON AND YELLOWWOOD LAKE AROUND 1140 PM EDT...
HELMSBURG...MAHALASVILLE AND NASHVILLE AROUND 1145 PM EDT...
SPEARSVILLE...BEANBLOSSOM AND MORGANTOWN AROUND 1150 PM EDT...
PRINCES LAKES...PEOGA AND TRAFALGAR AROUND 1155 PM EDT...

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

&&

LAT...LON 3946 8608 3925 8598 3909 8656 3926 8666
TIME...MOT...LOC 0333Z 246DEG 51KT 3922 8649

JH

The radar

The Indianapolis radar (KIND), 89 km away, was scanning. The volume nearest the first event began at 04:11 UTC.

Open the radar archive at this moment

Event by event

1 hail, 1 thunderstorm wind, 1 tornado. Local standard time, as filed.

Hail, Madison

When
April 22, 11:13 PM EST to 11:15 PM EST
Where
Madison County, 0.72 mi NNW of Summitville
Measured
1.25 in hail
Reported by
Law Enforcement
Coordinates
40.339, -85.637

Thunderstorm Wind, Greene

When
April 22, 11:39 PM EST
Where
Greene County, 1.28 mi WNW of Cincinnati
Measured
61 kt (70 mph) estimated gust
Property damage
$40,000
Reported by
Public
Coordinates
39.030, -86.750

Severe thunderstorm wind gusts damaged a couple of homes, a school, and downed several trees and power lines from Ridgeport to Cincinnati in eastern Greene County.

Tornado, Jackson

When
April 23, 12:35 AM EST to 12:42 AM EST
Where
Jackson County, 0.37 mi NNE of Rockford to 0.46 mi WNW of Fleming
Rating
EF0
Path length
3.79 mi
Path width
50 yd
Property damage
$30,000
Reported by
Emergency Manager
Coordinates
38.985, -85.897

In conjuction with the Jackson County Emergency Management Agency, the National Weather Service has determined a tornado struck Jackson County about 135 AM EDT Saturday morning. This tornado was rated as an EF-0, which means it had peak wind speeds of 65 to 85 mph. It first touched down near the intersection of State Road 11 and County Road 700 North, about 2 miles north of Seymour. It tracked east southeast on a hit skip path for about 4 miles. It left the ground for good approximately 3.5 miles east northeast of Seymour, or a half mile east of the intersection between US Highway 31 and Fleming Road. This tornado was about 100 feet across. It caused no deaths or injuries. There were several instances of structural damage, including at least one home losing part of its roof and a room damaged.

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
Tornado
A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Indiana in 2011Every state in 2011This day in weather historyThe tornado archive for Indiana, 2011Warnings in Indiana, April 2011

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 304621, 304633, 304639.